Alert archive / California / Wind Advisories in 2014

Wind Advisory 24, NWS Los Angeles, CA

April 1, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 1, 2014, 3:01 AM PDT for Los Angeles County, California. It took effect at Apr 1, 2014, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 3:01 AM PDT (10:01 UTC)
In effect from
Apr 1, 2014, 12:00 PM PDT
Expired
Apr 1, 2014, 8:44 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS76 KLOX 011001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 AM PDT TUE APR 1 2014

...GUSTY WINDS EXPECTED TO DEVELOP ACROSS THE LOS ANGELES AND
VENTURA COUNTY COASTAL AREAS EARLY THIS AFTERNOON THROUGH THIS
EVENING...

...WIND ADVISORY CANCELLED FOR THE LOS ANGELES COUNTY MOUNTAINS
AND ANTELOPE VALLEY...

.WINDS WILL CONTINUE TO DIMINISH THROUGH THE EARLY MORNING HOURS
ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. THERE WILL BE INCREASING
WEST WINDS EARLY THIS AFTERNOON AFFECTING THE COASTAL AREAS OF LOS
ANGELES AND VENTURA COUNTIES...ESPECIALLY NEAR THE COAST.

CAZ054-059-011115-
/O.CAN.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
301 AM PDT TUE APR 1 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS THIS
MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THERE
WILL CONTINUE TO BE SOUTHWEST WINDS WITH GUSTS TO 40 MPH...BECOMING
WEST TO NORTHWEST LATER THIS MORNING. WINDS WILL CONTINUE TO
DIMINISH THROUGH THIS MORNING.

$$

CAZ040-041-011815-
/O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
301 AM PDT TUE APR 1 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

* WINDS AND TIMING...GUSTY WEST WINDS 15 TO 25 MPH WITH GUSTS TO
  35 MPH WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH
  MID EVENING. STRONGEST GUSTS WILL OCCUR NEAR THE COAST. WINDS
  WILL THEN DIMINISH THROUGH THE OVERNIGHT HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-011815-
/O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
301 AM PDT TUE APR 1 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

* WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL DEVELOP EARLY THIS AFTERNOON. WINDS WILL
  BEGIN TO DIMINISH LATER THIS EVENING. STRONGEST GUSTS WILL
  AFFECT TWO HARBORS AS WELL AS THE CATALINA AIRPORT.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN
3 follow-up statements
371 
WWUS76 KLOX 011815
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1115 AM PDT TUE APR 1 2014

...GUSTY WINDS EXPECTED TO DEVELOP ACROSS THE LOS ANGELES AND
VENTURA COUNTY COASTAL AREAS THIS AFTERNOON THROUGH THIS
EVENING...

.A LOW PRESSURE SYSTEM TO THE NORTH WILL BRING GUSTY WEST WINDS TO
THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES THIS
AFTERNOON AND EVENING...ESPECIALLY NEAR THE COAST.

CAZ040-041-020215-
/O.CON.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
1115 AM PDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
  ARE EXPECTED THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL
  OCCUR NEAR THE COAST.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-020215-
/O.CON.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
1115 AM PDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 40 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. STRONGEST
  WINDS WILL OCCUR IN THE HILLS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING
  OPERATIONS AT AVALON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RK/SS
254 
WWUS76 KLOX 020143
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
643 PM PDT TUE APR 1 2014

...GUSTY WEST WINDS CONTINUE ACROSS THE LOS ANGELES AND VENTURA
COUNTY COASTAL AREAS THIS EVENING...

.A LOW PRESSURE SYSTEM TO THE NORTH WILL BRING GUSTY WEST WINDS
TO THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES THIS
EVENING...ESPECIALLY NEAR THE COAST.

CAZ040-041-020400-
/O.CON.KLOX.WI.Y.0024.000000T0000Z-140402T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
643 PM PDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
  ARE EXPECTED THIS EVENING. STRONGEST WINDS WILL OCCUR NEAR THE
  COAST.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-020400-
/O.CON.KLOX.WI.Y.0024.000000T0000Z-140402T0400Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
643 PM PDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 40 MPH ARE EXPECTED THIS EVENING. STRONGEST WINDS WILL OCCUR
  IN THE HILLS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING 
  OPERATIONS AT AVALON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG
503 
WWUS76 KLOX 020344
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
844 PM PDT TUE APR 1 2014

...WIND ADVISORY CANCELLED FOR COASTAL AREAS...

CAZ040-041-087-020445-
/O.CAN.KLOX.WI.Y.0024.000000T0000Z-140402T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
844 PM PDT TUE APR 1 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS HOWEVER BREEZY CONDITIONS
WILL CONTINUE TONIGHT. LOCALLY GUSTY WINDS WILL ALSO BE POSSIBLE
NEAR HEAVIER SHOWERS AND THUNDERSTORMS.

$$

GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 10:20 PM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 31, 10:20 PM PDT, 4 hours 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1020 PM PDT MON MAR 31 2014

UPDATED AVIATION DISCUSSION

.SYNOPSIS...
A COLD FRONT WILL BRING A FEW HOURS OF STEADY RAIN TONIGHT AND A LOW
PRESSURE SYSTEM WILL CAUSE SCATTERED SHOWERS TUESDAY INTO WEDNESDAY.
ANOTHER WEAKER FRONT WILL BRING A SLIGHT CHANCE OF RAIN ON FRIDAY.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEK. A STRONG
RIDGE ALOFT WILL BUILD OVER CALIFORNIA SATURDAY INTO NEXT
WEEK...BRINGING WARMING TO WELL ABOVE NORMAL.

&&

.SHORT TERM (TONIGHT-THURSDAY)...
COLD FRONT BROUGHT RAIN LATE THIS AFTERNOON AND EVENING ACROSS SAN
LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES. WHILE THE FRONT
ITSELF HAS BROUGHT ABOUT 3 TO 4 HOURS OF MODERATE RAIN TO THESE
AREAS...THERE HAS BEEN SOME BANDS OF HIGHER RAINFALL RATES...LOCALLY
UP TO ONE HALF INCH PER HOUR OBSERVED IN SLO COUNTY. THESE HIGHER
RAINFALL RATES WERE ASSOCIATED WITH SOME COLDER AIR ALOFT AND
INSTABILITY THAT THE NAM HAD BEEN ADVERTISING FOR COASTAL AREAS OF
SLO COUNTY. ONLY ONE REPORT OF LIGHTNING SO FAR FROM A WEATHER
SPOTTER IN CAYUCOS.

THE FRONT WILL CONTINUE TO SPREAD QUICKLY EASTWARD TONIGHT...MOVING
INTO VENTURA AND LOS ANGELES COUNTIES IN THE NEXT FEW HOURS. DOPPLER
RADAR IS INDICATING A BAND OF SHOWERS RAPIDLY DEVELOPING WELL AHEAD
OF THE FRONT ACROSS SOUTHERN VENTURA COUNTY...EXTENDING FROM OXNARD
TO WESTLAKE VILLAGE ALONG HIGHWAY 101. WHILE OVERALL RAINFALL
AMOUNTS SHOULD DIMINISH SOMEWHAT AS THE FRONT MOVES INTO VENTURA AND
LOS ANGELES COUNTIES...THERE WILL STILL LIKELY BE ISOLATED POCKETS
OF BRIEF HEAVY RAIN.

SNOW LEVELS ARE EXPECTED TO RANGE BETWEEN 5000 AND 5500 FEET WITH
THE FRONT. BEHIND THE FRONT...THERE IS EXPECTED TO BE A GOOD SHOT OF
COLD AIR ADVECTION THAT COULD POTENTIALLY LOWER SNOW LEVELS TO
AROUND 4000 FEET ON NORTH FACING SLOPES LATE TONIGHT INTO TUESDAY
MORNING. WHILE THERE IS NOT MUCH MOISTURE LEFT AT THIS TIME...THERE
COULD BE A LIGHT DUSTING OF SNOW ALONG INTERSTATE 5 NEAR THE
GRAPEVINE BY THE EARLY MORNING HOURS. AS THE MAIN UPPER LOW DRAWS
CLOSER TO THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY...THERE WILL
BE A BETTER CHANCE OF SNOWFALL NEAR THE GRAPEVINE AREA. WHILE
OVERALL SNOW ACCUMULATIONS WITH BOTH WAVES OF PRECIPITATION ARE
EXPECTED TO BE IN THE 2 TO 5 INCH RANGE ABOVE 5000 FEET...WE COULD
SEE SOME SNOW IMPACTS ALONG I-5 NEAR THE GRAPEVINE. FOR NOW...WILL
HIGHLIGHT THIS POTENTIAL WITH A SPECIAL WEATHER STATEMENT BUT LATER
SHIFTS MAY NEED TO CONSIDER ISSUING A WINTER WEATHER ADVISORY ONCE
THE TRACK OF THE UPPER LOW BECOMES MORE CLEAR.

THE OTHER MAIN IMPACT WITH TONIGHT'S FRONT IS THE GUSTY SOUTHWEST
WINDS IN ADVANCE OF THE FRONT. WIND ADVISORIES ARE IN EFFECT TONIGHT
FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY...WHERE
PEAK GUSTS UP TO 50 MPH WILL BE LIKELY ACROSS FAVORED LOCATIONS.

*** FROM PREVIOUS DISCUSSION ***

A BREAK IN THE ACTION IS EXPECTED FOR MOST OF THE DAY
TOMORROW...THEN THE CHANCE OF SHOWERS WILL INCREASE AGAIN TOMORROW
NIGHT INTO WEDNESDAY AS THE UPPER LOW DROPS SOUTHWARD. PRECIP WITH
THIS SECOND WAVE WILL LIKELY BE MORE SHOWERY AND CONVECTIVE IN
NATURE...SO IT IS DIFFICULT TO PIN DOWN EXACTLY WHEN AND HOW MUCH
RAIN/SNOW WILL FALL TUESDAY NIGHT THROUGH WEDNESDAY EVENING. THAT
BEING SAID...ANOTHER 0.25-0.50" OF QPF IS FORECASTED FOR SLO AND SBA
COUNTIES AS WELL AS THE MOUNTAINS OF VENTURA AND LA COUNTIES.
COASTAL AREAS OF VENTURA AND LA COUNTIES SHOULD SEE LESS THAN
0.25"...BUT ANY CONVECTIVE ACTIVITY COULD CHANGE THAT. AT THIS
TIME...THE MENTION OF ANY THUNDERSTORMS IN THE FORECAST IS LIMITED
TO SLO COUNTY...BUT OTHER AREAS COULD SEE ISOLATED AND BRIEF HEAVY
DOWNPOURS. SNOW LEVELS WILL RANGE FROM ABOUT 4000-4500 FEET TUESDAY
NIGHT THROUGH WEDS MORNING...WHICH COULD BRING LIGHT SNOW TO THE
TEJON PASS. STORM TOTAL SNOW AMOUNTS SHOULD GENERALLY BE ABOUT 2-4"
FOR THE VENTURA COUNTY MOUNTAINS AND 3-6" FOR THE SAN GABRIELS.
GUSTY WINDS ARE EXPECTED ONCE AGAIN OVER MUCH OF THE AREA BY
WEDNESDAY AFTERNOON.

RAIN AND SNOW SHOWER ACTIVITY SHOULD COME TO AN END WEDS NIGHT INTO
THURSDAY MORNING AS THE UPPER LOW MOVES EAST AND A WARMER AND MORE
STABLE AIRMASS STARTS TO MOVE IN. BY THURSDAY A WEAK RIDGE BUILDS IN
AHEAD OF THE NEXT TROUGH...WITH SLIGHTLY WARMER CONDITIONS.

.LONG TERM (FRIDAY-MONDAY)...
A STILL WEAK LOOKING COLD FRONT WILL SWEEP THROUGH THE REGION ON
FRIDAY...AS A TROUGH DRIPS IN CALIFORNIA. EXPECTING A FAIRLY SOLID
CLOUD DECK...BUT NOT MUCH IF ANY PRECIP-WISE. KEPT THE CALL ROLLING
WITH A SLIGHT CHANCE FOR SLO AND NRN SBA COUNTIES...BUT WOULD HAVE
TO SEE BIG CHANGES IN THE MODELS TO INCREASE THOSE POPS. AFTER THIS
MOVES THROUGH...A STRONG RIDGE ALOFT WILL PUSH INTO CALIFORNIA FROM
THE WEST. WHILE THERE ARE SOME SQUABBLES AMONG THE MODELS AS FAR AS
HOW CLOSE THE CORE OF THE RIDGE WILL GET...ALL AGREE ON A SHARP AND
RAPID WARMING TREND WITH SOME LIGHT OFFSHORE FLOW. BY NEXT
WEEK...ALL TEMPERATURES SHOULD BE ABOVE NORMAL AND PUSHING WELL INTO
THE 80S BY MONDAY.

&&

.AVIATION...01/0520Z...
FRONTAL SYSTEM WILL MOVE THROUGH THE REGION OVERNIGHT...BRINGING
MVFR TO LOCALLY IFR CIGS AND SHOWERS. SHOWERS WILL END FROM NW TO SE
LATE TONIGHT OR EARLY TUE MORNING. CONDS SHOULD BE MOSTLY MVFR TUE.
ANOTHER ROUND OF SHOWERS WITH MVFR CONDS EXPECTED TO PUSH INTO AREAS
N OF PT CONCEPTION LATE TUE AFTERNOON AND EVENING. GUSTY WINDS WILL
AFFECT THE ANTELOPE VALLEY THROUGH 12Z. WIDESPREAD GUSTY WEST WINDS
EXPECTED TUE AFTERNOON AND EVENING.

KLAX...LOW TO MODERATE CONFIDENCE IN 06Z TAF. CIGS WILL LIKELY BE
HIGHLY VARIABLE THROUGH MID MORNING TUE. VFR CONDS MAY ARRIVE AS
EARLY AS 13Z. THERE IS A 20 TO 30 PERCENT CHANCE OF WEST WIND GUSTS
REACHING 30 KT BETWEEN 20Z TUE AND 01Z WED.

KBUR...LOW TO MODERATE CONFIDENCE IN 06Z TAF. CIGS WILL LIKELY BE
HIGHLY VARIABLE THROUGH MID MORNING TUE. VFR CONDS MAY ARRIVE AS
EARLY AS 13Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...GOMBERG/SUKUP/KITTELL
AVIATION...DB
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 31, 2:30 PM PDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT MON MAR 31 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-011300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
230 PM PDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY WINDS WILL CREATE LOCAL DRIVING HAZARDS IN THE ANTELOPE VALLEY
THIS AFTERNOON AND EVENING. RIP CURRENTS WILL CREATE HAZARDS FOR
AREA BEACHGOERS. RAIN WILL DEVELOP OVER SAN LUIS OBISPO COUNTY LATER
THIS AFTERNOON AND RAIN AND HIGHER ELEVATION SNOW WILL SPREAD OVER
ALL AREAS TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS WILL PERSIST
THROUGH EARLY WEDNESDAY AFTERNOON. GUSTY WEST WINDS WILL AFFECT MUCH
OF THE AREA ON WEDNESDAY AS WELL. A SLIGHT CHANCE OF RAIN EXISTS FOR
AREAS NORTH OF POINT CONCEPTION ON FRIDAY.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Mar 31, 9:58 PM PDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
958 PM PDT MON MAR 31 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-020000-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
958 PM PDT MON MAR 31 2014

...THREAT OF SNOW SHOWERS ON INTERSTATE 5 NEAR THE GRAPEVINE...

...POSSIBILITY OF BRIEF HEAVY DOWNPOURS WITH MINOR MUD AND DEBRIS FLOWS
   FOR THE RECENT BURN AREAS...

A COLD LATE SEASON STORM WILL BRING PERIODS OF RAIN AND MOUNTAIN
SNOW THROUGH WEDNESDAY. SNOW LEVELS WITH THE INITIAL WAVE OF
PRECIPITATION TONIGHT ARE GENERALLY EXPECTED TO RANGE BETWEEN
5000 AND 5500 FEET...WITH ACCUMULATIONS UP TO 2 INCHES. BEHIND THE
COLD FRONT...A SURGE OF COLDER AIR IS EXPECTED TO LOWER SNOW LEVELS
TO AROUND 4000 FEET ALONG NORTH FACING SLOPES LATE TONIGHT INTO
TUESDAY MORNING. WHILE MOISTURE IS FAIRLY LIMITED DURING THIS
TIME...THERE IS A CHANCE OF LIGHT SNOW SHOWERS ALONG INTERSTATE 5
NEAR THE GRAPEVINE...WITH LITTLE OR NO ACCUMULATION EXPECTED.

WHILE THERE IS A SLIGHT CHANCE OF LINGERING SHOWERS ON TUESDAY...THE
PRECIPITATION THREAT WILL INCREASE ON TUESDAY NIGHT INTO WEDNESDAY
AS THE COLD UPPER LOW PRESSURE SYSTEM APPROACHES THE AREA. SNOW LEVELS
WILL ONCE AGAIN LOWER TO AROUND 4000 FEET LATE TUESDAY NIGHT INTO
WEDNESDAY...POTENTIALLY LOWER IN HEAVIER SHOWERS. DURING THIS TIME...THERE
WILL BE A BETTER THREAT OF SNOW SHOWERS ALONG INTERSTATE 5 NEAR THE
GRAPEVINE. DUE TO THE SHOWERY NATURE OF THE PRECIPITATION...SNOWFALL
AMOUNTS WITH THIS SECONDARY WAVE WILL BE QUITE VARIABLE. A WINTER
WEATHER ADVISORY MAY NEED TO BE ISSUED FOR THE MOUNTAINS IF SNOW
ACCUMULATIONS BECOME MORE LIKELY ON LOWER ELEVATION MOUNTAIN PASSES.
PEOPLE PLANNING TO TRAVEL INTO THE MOUNTAINS SHOULD BE PREPARED FOR
WINTER WEATHER DRIVING CONDITIONS.

BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT ACROSS THE RECENT
BURN AREAS AS THE COLD FRONT MOVES THROUGH THE REGION. A SECONDARY
THREAT OF HEAVIER DOWNPOURS AND SMALL HAIL WILL OCCUR TUESDAY NIGHT
INTO WEDNESDAY AS THE COLDER AIR ALOFT MOVES INTO THE AREA.
RESIDENTS OF THE RECENT BURN AREAS SHOULD CONTINUE TO MONITOR THE
LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS AS THE
POTENTIAL FOR HEAVY DOWNPOURS COULD BRING THE THREAT OF MINOR MUD
AND DEBRIS FLOWS.

GOMBERG/BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:42 AM PDTSmall Craft AdvisoryLOX47 hr
Apr 1, 2:11 PM PDTWinter Weather AdvisoryLOX27 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.